MAUDE Adverse Event Report: MAQUET CARDIOPULMONARY GMBH HEART LUNG MACHINE; PUMP, BLOOD, CARDIOPULMONARY BYPASS, NON-ROLLER TYPE

MAQUET CARDIOPULMONARY GMBH HEART LUNG MACHINE; PUMP, BLOOD, CARDIOPULMONARY BYPASS, NON-ROLLER TYPE
Model Number MCP00706035#ROTAFLOW ENGLISH/US US-PLUG
Medical Device Problem Code Electrical /Electronic Property Problem (1198)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/03/2025
Type of Reportable Event Malfunction
Event or Problem Description
The event occurred in the united states of america.It was reported that the error message ¿head error¿ occurred on the rotaflow console.No more information provided.More information requested but still pending.No harm to any person has been reported.The reported ¿head error¿ could lead to a pump stop during use, therefore a report is required.Complaint id: (b)(4).
 
Additional Manufacturer Narrative
The investigation is ongoing.Further information has been requested but has not yet been received.A follow up medwatch will be submitted when additional information becomes available.
 
Additional Manufacturer Narrative
The event occurred in the united states of america.It was reported that the error message ¿head error¿ occurred on the rotaflow console.The failure occurred during set up.The customer restarted the device and proceeded to use it.No harm to any person has been reported.The reported ¿head error¿ could lead to a pump stop during use, therefore a report is required.A getinge field service technician investigated the affected rotaflow console (rfc) with s/n (b)(6) and the reported "head error" could not be reproduced.Therefore the device was sent to depot for long term testing.The rotaflow was tested for 2 weeks at 2500 rpms and 4.00 lpm without any issues.All functional and safety tests as per service manual were performed and the device is working as intended and is cleared for clinical use.Based on these investigation results the reported failure "head error" could not be confirmed.However, the following most possible root cause could be determined for the head error: 1.The head error follows the sig error.When the ultrasonic cream is applied (due to the sig error) to the flow bubble sensor and the disposable is moved close to the rota flow drive, the magnets in the centrifugal pump interfere with the sensors in the rota flow drive.This error can be overwritten by restarting the rota flow console.2.If the rpm / lpm is set to zero and the drive as well as the inserted centrifugal pump is shaken this causes magnetic uncoupling of the centrifugal pump and thus leads to the head error.This error can be overwritten by restarting the rota flow console.Rotaflow console: the review of the non-conformities has been performed on 2025-09-05 for the period of 2019-11-27 to 2025-09-02.It does not show any non-conformity in regard to the reported product and failure.There is no indication that manufacturing issues occurred during this time, thus production related influences are unlikely.The rotaflow console with s/n (b)(6) was produced in 2019-11-27.Rotaflow drive: the review of the non-conformities has been performed on 2025-10-15 for the period of 2025-04-29 to 2025-09-02.It does not show any non-conformity in regard to the reported product and failure.There is no indication that manufacturing issues occurred during this time, thus production related influences are unlikely.The rotaflow drive with s/n (b)(6) was produced in 2025-04-29.In addition, a review for potential field actions and capas related to the failure and product in this complaint was performed.This complaint is not in scope of any ongoing field actions and/or capas.For the affected serial number within the timeframe of the search no additional complaint was found for the same issue.In order to avoid reoccurrence of the reported failure, the customer will be informed by the getinge sales and service unit (ssu) to follow the chapter in the instruction for use heart-lung support system rotaflow system| 4.4 | en | 15.Chapter 4.1.3: switch off the rotaflow console on/off switch before connecting the rotaflow drive to or disconnecting it from the rotaflow console.Otherwise the rotaflow console may be damaged.The customer will be informed about the results by the getinge sales and service unit.The occurrence rate was calculated for the reported issue and it was determined that this is not a systemic issue.Therefore, no remedial action is required.The occurrence rate related to the reported issue is currently being monitored as part of maquet cardiopulmonary¿ s trending program and additional investigations or corrections will be implemented in case of adverse trending.
 
Event or Problem Description
Complaint id: (b)(4).

Brand Name
HEART LUNG MACHINE
Common Device Name
PUMP, BLOOD, CARDIOPULMONARY BYPASS, NON-ROLLER TYPE
Manufacturer (Section D)
MAQUET CARDIOPULMONARY GMBH
neue rottenburger strasse 37
hechingen
Manufacturer (Section G)
JULIA KAPFENBERGER
neue rottenburger strasse 37
hechingen
Manufacturer Contact
neue rottenburger strasse 37
hechingen 
MDR Report Key22975487
Report Number8010762-2025-0000390
Device Sequence Number15767131
Product Code KFM
UDI-Device Identifier04037691562445
UDI-Public(01)04037691562445(11)191127
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K991864
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Consumer,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/15/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMCP00706035#ROTAFLOW ENGLISH/US US-PLUG
Device Catalogue Number701043292
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/02/2025
Supplement Date Received by Manufacturer10/15/2025
Initial Report FDA Received Date09/05/2025
Supplement Report FDA Received Date10/15/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/27/2019
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown